MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; REDUCER

INTUITIVE SURGICAL, INC ENDOWRIST; REDUCER
Model Number 470381-12
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/27/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) has not received the product involved with the alleged issue to perform failure analysis.A follow-up mdr will be submitted if the product is returned (post failure analysis evaluation) or if additional information is received.
 
Event or Problem Description
It was reported that during a da vinci-assisted pancreatoduodenectomy surgical procedure, the reducer got damaged and the metal ring fell into the patient's abdomen.The procedure was completed.Intuitive surgical, inc.(isi) obtained the following information based on follow-up: when the instrument was removed, a fragment fell inside the patient.The instrument was in use for 2.5 hours.All fragments were retrieved and confirmed by a diagnostic laparoscopy.A laparoscopic instrument was used to remove the fragment.No post-operative tests were conducted.The patient has not returned to the hospital due to post-surgical complications.The instrument was inspected prior to use with no damage observed.The surgeon did not notice issues with the functionality of the instrument.The instrument did not collide with any instruments or hard material.The surgical staff felt no resistance upon removing the instrument.Upon final removal of the instrument, the wrist was straightened, the staff noticed no damage to the cannula, and there was no further damage to the instrument.

Brand Name
ENDOWRIST
Common Device Name
REDUCER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key20074680
Report Number2955842-2024-18478
Device Sequence Number3048098
Product Code NAY
UDI-Device Identifier10886874112585
UDI-Public(01)10886874112585(10)L80221020
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K162411
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 07/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470381-12
Device Catalogue Number470381
Device Lot NumberL80221020
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/29/2024
Initial Report FDA Received Date08/27/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown